Sodium Sulfacetamide and Sulfur lotion - Acne Rosacea
Perfect skin all my life up until last year where I started getting random bumps/acne that would appear and disappear overnight. Finally went to a dermatologist and he diagnosed as Roscea. Prescribed Sodium Sulfacetamide and Sulfur solution cream and doxycycline once a day.
Over the last year, worse it ever got was maybe 5 flesh colored bumps on my forehead. Two days after starting the treatment, my forehead now looks like a war zone. Maybe 50+ red bumps and now they actually look like pimples with some black heads. (that is new).
Did a google search and was hoping this was common. Only found one thread that suggested it was an "initial breakout" - getting worse before it gets better. My dermatologist is gone for the weekend, figured I would ask this board.
Anyone have experience with this cream? Does this sound normal or am I having a bad reaction?
Well, without a clinical evaluation it would be difficult to determine the cause of the lesions. These could be allergic reaction to the medications, acne, folliculitis, a few other infectious/ inflammatory conditions of the skin etc. I would suggest discontinuing the current medication (Sodium Sulfacetamide and Sulfur solution cream - for fear of allergic reaction) and using an OTC ointment containing benzoyl peroxide/ clindamycin. It is also advised to wash the face atleast 3 times a day with a mild soap, keep it oil free and avoid allergens such as dust, pollen, stress etc; and consider a review with your dermatologist on his/ her return.
Hope this is helpful.
I stopped the sulfur cream and applied fluticasone propionate cream over night. Woke up the next morning and not a single bump/pimple or anything. Perfectly clear after one application. Been two days, and still completely clear.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.